Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 21, 2009, 2:47 PM MDT for 13 counties in Colorado. It took effect at Mar 22, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 2:47 PM MDT (20:47 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM MDT
- Expired
- Mar 22, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 212047 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 247 PM MDT SAT MAR 21 2009 COZ214-216-241-246-247-220500- /O.NEW.KBOU.FW.W.0014.090322T1800Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 247 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY DUE TO GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...216...241...246...247. AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION ON SUNDAY AFTERNOON. THE COMBINATION OF GUSTY SOUTHWESTERLY WINDS... UNSEASONABLY WARM TEMPERATURES AND DRY FUELS WILL INCREASE THE FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
5 follow-up statements
000 WWUS85 KBOU 220305 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 905 PM MDT SAT MAR 21 2009 COZ214-216-241-246-247-221200- /O.CON.KBOU.FW.W.0014.090322T1800Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 905 PM MDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES...LOW HUMIDITIES...AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...216...241...246...247...WHICH INCLUDES SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA. AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION ON SUNDAY AFTERNOON. AS A RESULT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF THESE GUSTY WINDS AS WELL AS MINIMUM HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ BARJENBRUCH
000 WWUS85 KBOU 221027 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 427 AM MDT SUN MAR 22 2009 COZ215-221830- /O.EXA.KBOU.FW.W.0014.090322T1800Z-090323T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 427 AM MDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...WARM TEMPERATURES AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONE... 215 WHICH INCLUDES THE NORTHERN FRONT RANGE FOOTHILLS INCREASING SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION THIS AFTERNOON INTO THE EVENING HOURS. AS A RESULT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF THESE GUSTY WINDS AS WELL AS MINIMUM HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ214-216-241-246-247-221830- /O.CON.KBOU.FW.W.0014.090322T1800Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 427 AM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...WARM TEMPERATURES AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ... 214...216...241...246...247...WHICH INCLUDES SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE AREA. INCREASING SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION THIS AFTERNOON INTO THE EVEING HOURS. AS A RESULT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF THESE GUSTY WINDS AS WELL AS MINIMUM HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL BRING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 221805 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1205 PM MDT SUN MAR 22 2009 COZ214>216-241-246-247-230000- /O.CON.KBOU.FW.W.0014.000000T0000Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...CASTLE ROCK... ELBERT...FONDIS...KIOWA...LARKSPUR...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1205 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING DUE TO GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...241...246...247. AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION THIS AFTERNOON INTO THE EVENING HOURS. AS A RESULT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 222136 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT SUN MAR 22 2009 COZ239-240-245-230300- /O.EXA.KBOU.FW.W.0014.000000T0000Z-090323T0300Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...BENNETT...BYERS...DEER TRAIL...LEADER 336 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING DUE TO GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...239...240...245. GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ214>216-241-246-247-230300- /O.CON.KBOU.FW.W.0014.000000T0000Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...CASTLE ROCK... ELBERT...FONDIS...KIOWA...LARKSPUR...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 336 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...241...246...247. GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY READINGS BETWEEN 10 AND 15 PERCENT...AND PARCHED FUELS...WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 230251 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 851 PM MDT SUN MAR 22 2009 COZ214>216-239>241-245>247-230400- /O.EXP.KBOU.FW.W.0014.000000T0000Z-090323T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 851 PM MDT SUN MAR 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...239...240...241...245...246...247. RELATIVE HUMIDITIES WILL BE INCREASING OVER THE NEXT COUPLE HOURS AND GUSTY SOUTHWEST WINDS ARE ALSO EXPECTED TO TURN MORE WESTERLY AND GRADUALLY WEAKEN THROUGH THE REST OF THE EVENING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:45 PM MDT, 2 minutes earlier.
Area forecast discussion, Mar 21, 2:45 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO...CORRECTED 245 PM MDT SAT MAR 21 2009 .CORRECTED FIRE WEATHER ZONES IN THE RED FLAG WARNING AT THE BOTTOM OF THE TEXT. .SHORT TERM...FOR TNGT...AN INCRG SWLY FLOW ALOFT WL DVLP OVER THE CWFA AHD OF THE NEXT APPROACHING STORM SYSTEM. THE POTENTIAL FOR A FEW TSTMS STILL EXISTS THROUGH THIS EVENING. STLT/RADAR SLOW TO DEVELOP SHOWERS/T-STORMS SO FAR THIS AFTN BUT INTERACTIVE SOUNDINGS STILL INDICATE CAPES FM 450 AT DEN TO 850 NEAR STERLING. WL LEAVE 10-20 PERCENT POPS GOING UNTIL 03Z...WITH ACTIVITY DIMINISHING THE REST OF THE EVNG. AS FOR SUNDAY...SWLY FLOW ALOFT WILL CONTINUE TO INCRS THRU THE DAY. GSTY SLY WINDS OVER SRN FRONT RANGE FOOTHILLS ...SOUTH PARK AND THE PALMER DIVIDE COUPLED WITH DRY FUELS AND VERY WARM AFTN TEMPERATURES WL INCREASE THE FIRE DANGER. WL GO AHEAD AND HOIST THE RED FLAG WARNING FOR THOSE AREAS FOR SUNDAY AFTN/EVNG. LOW LEVEL MSTR IS PROGGED TO MIX OUT OVER THE NERN PLAINS...SO DECIDED TO DROP THE MENTION OF T-STORMS ACRS THE NERN PLAINS. IN THE MTNS...MSTR WILL BE INCREASING AHD OF THE NEXT STORM SYSTEM. WL CONTINUE WITH SLGT CHC POPS FOR THE HIGH COUNTRY. .LONG TERM...STRONG UPPER LEVEL TROUGH WILL BE CENTERED OVER NEVADA AND UTAH TO START OFF THE LONG TERM PERIOD SUNDAY EVENING. BY MONDAY MORNING THE UPPER LEVEL TROUGH WILL STRENGTHEN INTO A CLOSE LOW OVER CENTRAL COLORADO. THE SURFACE LOW MONDAY MORNING WILL BE LOCATED NEAR AKRON. AS THIS SYSTEM PROGRESSES EAST AND ORGANIZES IT WILL BRING SNOW TO MOUNTAINS SUNDAY NIGHT AND MONDAY. WILL ISSUE A WINTER STORM WATCH FOR SUNDAY NIGHT AND MONDAY. THE HEAVIER AMOUNTS WILL BE OVER THE NORTHERN MOUNTAINS WITH LESSER AMOUNTS IN SUMMIT COUNTY AND SOUTH OF I-70. FOR THE PLAINS...COULD SEE A FEW SHOWERS SUNDAY NIGHT AS THE GREATEST QG LIFT MOVES OVERHEAD. THE SURFACE LOW WILL LIFT NORTHEAST INTO THE CENTRAL PLAINS AND PULL A COLD FRONT THROUGH THE FORECAST AREA MONDAY. THIS WILL BRING VERY WINDY CONDITIONS TO THE PLAINS ALONG WITH A GOOD CHANCE FOR SNOW. EXPECT DOWNSLOPE WINDS TO QUICKLY KILL ANY PRECIPITATION WEST OF I-25 MONDAY AFTERNOON. HOWEVER EAST OF I-25 DOWNSLOPE WINDS WILL NOT HAVE AS GREAT OF EFFECT AND EXPECT A BETTER CHANCE FOR SNOW. MODELS KEEP MOST OF THE MOISTURE NORTH OF THE STATE...THUS WILL HOLD OFF FROM ISSUING ANY WATCHES FOR THE PLAINS AT THIS TIME. BECAUSE OF THE STRONG WINDS ANY SNOW THAT FALLS COULD QUICKLY CAUSE DANGEROUS TRAVEL CONDITIONS. OTHER THAN A FEW LINGERING SNOW SHOWERS...DRY AND WINDY CONDITIONS WILL PREVAIL TUESDAY. FROM TUESDAY NIGHT THROUGH SATURDAY A BROAD UPPER LEVEL TROUGH WILL BE OVER THE ROCKIES. MODELS ARE HAVING A HARD TIME HANDLING THE SHORT WAVES AS THEY PASS THROUGH THE TROUGH. EXPECT A COUPLE ROUNDS OF SNOW FOR THE MOUNTAINS AND AT LEAST ONE FOR THE PLAINS. RIGHT NOW TIMING WHEN THIS IS GOING TO OCCUR IS VERY DIFFICULT CAUSE OF THE MODEL UNCERTAINTIES. THEREFORE WILL BROADBRUSH SCATTERED POPS IN THE MOUNTAINS AND 20 POPS FOR THE PLAINS. TEMPERATURES WILL STAY BELOW NORMAL FOR THE ENTIRE WEEK. && .AVIATION...VFR CONDITIONS THROUGH THE PERIOD. AN ISOLD SHOWER OR TSTM IS STILL POSSIBLE UNTIL 02-03Z...WITH VARIABLE WIND GUSTS TO 30 KTS PSBL. SFC WNDS WILL BE SELY UNTIL 03Z THEN BECOME SWLY. PERSISTENT SWLY SFC WNDS SHUD CONTINUE THROUGH SUNDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 1200-2100 MDT SUNDAY FOR SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE INCLUDING FIRE WEATHER ZONES 214..216..241 ..246 AND 247. WINTER STORM WATCH SUNDAY NIGHT AND MONDAY FOR THE NORTH-CENTRAL MOUNTAINS ZONES 31..33 AND 34. COOPER/MEIER
Hazardous weather outlook, Mar 21, 11:02 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SAT MAR 21 2009 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG OVER THE NORTHEAST PLAINS WILL DISSIPATE BY EARLY THIS AFTERNOON. ELSEWHERE THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEAST COLORADO LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE BEST POTENTIAL WILL OCCUR IN AREAS EAST OF INTERSTATE 25. THE STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL AND BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BE WARM AND DRY AHEAD OF A STORM SYSTEM SUNDAY. GUSTY SOUTHWEST WINDS AND LOW HUMIDITY VALUES WILL INCREASE THE FIRE DANGER...MAINLY SOUTH OF I-70. BY SUNDAY NIGHT THE STORM WILL MOVE INTO THE FORECAST AREA BRINGING SNOW TO THE NORTH CENTRAL COLORADO MOUNTAINS. SNOW WILL CONTINUE IN THE MOUNTAINS UNTIL EARLY TUESDAY. FOR THE PLAINS...A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH THROUGH EARLY MONDAY. BEHIND THE FRONT...THERE WILL BE STRONG WINDS AND AREAS OF SNOW. THE LATEST TRACK SHOWS THE NORTHEAST CORNER OF COLORADO TO FEEL THE WORST OF THIS STORM AND MAY SEE SIGNIFICANT SNOW. THE WEATHER PATTERN REMAINS UNSETTLED THROUGH THE WEEK WITH ANOTHER STORM POSSIBLE MOVING IN LATE WEDNESDAY THROUGH THURSDAY AFFECTING ALL THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:59 AM MDT | Dense Fog Advisory | BOU | Logan, Phillips, Sedgwick, Washington | 7 hr |
| Mar 21, 2:39 PM MDT | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 14 hr |
| Mar 21, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 60 min |
| Mar 21, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 26 min |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.